Alert archive / South Carolina / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 66, NWS Columbia, SC
NWS Columbia, SC issued this severe thunderstorm warning at Jun 26, 2013, 7:01 PM EDT for Chesterfield County, Kershaw County, Lancaster County, South Carolina. It was in force for 59 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 26, 2013, 7:01 PM EDT (23:01 UTC)
- Expired
- Jun 26, 2013, 8:00 PM EDT
- In force
- 59 min
- Issued by
- NWS Columbia, SC
- Area
- Storm-based polygon
Counties Chesterfield County, SC, Kershaw County, SC, Lancaster County, SC
The radar
The Columbia radar (KCAE), 76 km from the middle of the area, began a volume at 23:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 26, 7:49 PM EDT | TSTM WND DMG | Bethune, SC | KERSHAW DISPATCH REPORTED POWER LINES DOWN IN BETHUNE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 48 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 11.0 hours before the alert went out and 174 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 929 J/kg
- Mixed-layer CIN
- -33 J/kg
- Mixed-layer LCL
- 762 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- -46 m²/s²
- 0-3 km storm-relative helicity
- -19 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
287
WUUS52 KCAE 262301
SVRCAE
SCC025-055-057-270000-
/O.NEW.KCAE.SV.W.0066.130626T2301Z-130627T0000Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE COLUMBIA SC
701 PM EDT WED JUN 26 2013
THE NATIONAL WEATHER SERVICE IN COLUMBIA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHWESTERN CHESTERFIELD COUNTY IN CENTRAL SOUTH CAROLINA
NORTHERN KERSHAW COUNTY IN CENTRAL SOUTH CAROLINA
SOUTHERN LANCASTER COUNTY IN CENTRAL SOUTH CAROLINA
* UNTIL 800 PM EDT
* AT 659 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 10
MILES SOUTHWEST OF KERSHAW...OR 14 MILES NORTHWEST OF CAMDEN...AND
MOVING NORTHEAST AT 15 MPH.
* SOME COMMUNITIES IN THE WARNING AREA INCLUDE KERSHAW AND HEATH
SPRINGS
REPORT LARGE HAIL...DAMAGING WINDS OR FLOODING TO YOUR COUNTY
SHERIFF...OR USE
WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.COLUMBIA.GOV TO RELAY
SEVERE WEATHER REPORTS.
LAT...LON 3461 8027 3437 8027 3434 8033 3434 8036
3431 8036 3429 8043 3427 8043 3424 8048
3432 8080 3437 8077 3440 8078 3442 8080
3457 8078 3469 8046
TIME...MOT...LOC 2301Z 269DEG 12KT 3445 8070
$$
HC1 follow-up statement
973
WWUS52 KCAE 262335
SVSCAE
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE COLUMBIA SC
735 PM EDT WED JUN 26 2013
SCC025-055-057-270000-
/O.CON.KCAE.SV.W.0066.000000T0000Z-130627T0000Z/
CHESTERFIELD SC-KERSHAW SC-LANCASTER SC-
735 PM EDT WED JUN 26 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM EDT
FOR LANCASTER...KERSHAW AND CHESTERFIELD COUNTIES...
AT 733 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THIS STORM WAS LOCATED 9 MILES SOUTHEAST OF
KERSHAW...OR 13 MILES NORTHEAST OF CAMDEN...MOVING EAST AT 15 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
JEFFERSON AND BETHUNE
REPORT LARGE HAIL...DAMAGING WINDS OR FLOODING TO YOUR COUNTY
SHERIFF...OR USE
WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.COLUMBIA.GOV TO RELAY
SEVERE WEATHER REPORTS.
LAT...LON 3469 8045 3461 8027 3437 8027 3434 8033
3434 8036 3431 8036 3428 8044 3427 8043
3424 8048 3431 8072 3461 8057 3468 8049
TIME...MOT...LOC 2335Z 269DEG 12KT 3443 8050
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Columbia, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 26, 5:33 PM EDT, 1 hour 28 minutes earlier.
Area forecast discussion, Jun 26, 5:33 PM EDT, 1 hour 28 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE COLUMBIA SC 533 PM EDT WED JUN 26 2013 .SYNOPSIS... A DEEPENING UPPER LEVEL TROUGH OVER THE EASTERN US...ALONG WITH ABUNDANT ATMOSPHERIC MOISTURE...WILL PROVIDE ABOVE NORMAL CHANCES OF MAINLY AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS THROUGH THE FORECAST PERIOD. && .NEAR TERM /UNTIL 6 AM THURSDAY MORNING/... LATE THIS AFTERNOON AND EARLY THIS EVENING...STRONG AFTERNOON HEATING HAS INCREASED LOW LEVEL LAPSE RATES HELPING TO KICK OFF A FEW STORMS. A LOT OF BOUNDARY INTERACTIONS HAS HELPED TO INCREASE THE STORM COVERAGE. HAVE INCREASED POPS TO 60 PERCENT THROUGH THE EARLY EVENING. TONIGHT...SHOWERS AND THUNDERSTORMS THAT ARE ACTIVE EARLY THIS EVENING SHOULD DIMINISH IN COVERAGE BY MIDNIGHT. CAN NOT RULE OUT ISOLATED ACTIVITY FOR THE REMAINDER OF THE NIGHT...BUT CONFIDENCE IN COVERAGE NOT HIGH ENOUGH TO PLACE IN FORECAST AFTER THE MIDNIGHT TIME FRAME. OVERNIGHT LOWS CLOSE TO PERSISTENCE...WHICH GIVES READINGS IN THE LOWER 70S. PATCHY FOG MAY BE POSSIBLE TOWARDS SUNRISE. && .SHORT TERM /6 AM THURSDAY MORNING THROUGH SATURDAY NIGHT/... UPPER HIGH WILL CONTINUE BUILDING OVER THE SW US...WHILE UPPER ENERGY SHIFTS CUTS OFF OVER THE E GREAT LAKES...RESULTING IN A DEEPENING UPPER TROUGH OVER THE SE CONUS. IT APPEARS A SERIES OF UPPER IMPULSES AND SURFACE TROUGHS WILL COME THROUGH. STRONGER UPPER ENERGY WILL COME THROUGH THU AFTN/EVE. HIGH LEVELS OF ATMOSPHERIC MOISTURE ARE EXPECTED TO CONTINUE THROUGH THURSDAY...WITH GENERALLY DIURNAL LIKELY POPS THU AFTN...WITH PREMISE FOR SOME DRIER AIR ENTERING THE REGION EARLY FRI. MODELS HINTING AT ANOTHER SYSTEM AFFECTING US LATE FRI. SOME RUN TO RUN MODEL INCONSISTENCY NOTED FOR SATURDAY...WITH SOME INDICATIONS NOW THAT SOME DRIER AIR COULD AFFECT AT LEAST THE NORTHERN FA SATURDAY. DUE TO UNCERTAINTY...WILL NOT TRY TO GET TOO DETAILED WITH POP TIMING...AND GENERALLY MAINTAIN CONSERVATIVE POPS FRI/SAT. && .LONG TERM /SUNDAY THROUGH WEDNESDAY/... WET PATTERN EXPECTED. MODELS CONTINUE TO INDICATE UPPER LOW RETROGRADING WEST ACROSS THE GREAT LAKES/UPPER MISS VALLEY REGION WITH DEEPENING UPPER TROUGH TO OUR WEST...WITH STRONG UPPER RIDGE CONTINUES OVER THE W CONUS. THIS APPEARS TO PROVIDE A PROLONGED PERIOD OF A DEEP S TO SW FLOW AND A VERY MOIST ATMOSPHERE OVER OUR REGION...PROVIDING ABOVE NORMAL POPS/RAINFALL AND POTENTIALLY LEADING TO A FLOODING THREAT. A BLEND OF ONGOING FORECAST...ALONG WITH MOS AND HPC GUIDANCE GENERALLY PROVIDING LIKELY POPS AND ARE DIURNALLY FAVORED...WHICH CONTINUES TO LOOK GOOD. && .AVIATION /22Z WEDNESDAY THROUGH MONDAY/... VFR CONDITIONS EXPECTED FOR MUCH OF THE PERIOD...WITH RESTRICTIONS POSSIBLE IN AFTERNOON AND EVENING CONVECTION. ANOTHER ROUND OF AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS EXPECTED ACROSS THE REGION. BOUNDARY INTERACTIONS HAVE HELPED STORMS DEVELOP ACROSS A GOOD PORTION OF THE FORECAST AREA...EXPECTED TO DIMINISH AROUND 02Z-03Z THIS EVENING. OUTSIDE OF STORMS...MAINLY VFR CONDITIONS EXPECTED. BRIEF IFR-MVFR CONDITIONS IN SHOWERS AND THUNDERSTORMS. AS STORMS MOVE TOWARD TAF SITES...WILL INCLUDE TEMPO GROUPS, OTHERWISE...LOW CONFIDENCE WITH TIMING ISSUES. LATER ON TONIGHT...CONCERN WILL BE POTENTIAL FOR FOG AND STRATUS LATER TONIGHT. MODELS INDICATE LOW LEVEL JET OF 25 TO 30 KNOTS OVER THE AREA WHICH INDICATES MORE POTENTIAL FOR STRATUS. MUCH OF THIS WILL DEPEND ON LOCATION OF AFTERNOON RAINFALL. HAVE INCLUDED MVFR FOG AND SCATTERED LOW CLOUDS AFTER 08Z AND WILL ADJUST AS NEEDED. WINDS THROUGH THE TAF PERIOD WILL BE SOUTHWEST AT 8 KNOTS OR LESS. EXTENDED AVIATION OUTLOOK...CIG/VSBY RESTRICTIONS POSSIBLE EACH DAY IN MAINLY AFTERNOON/EVENING THUNDERSTORMS...AS WELL AS LATE NIGHT/EARLY MORNING FOG/STRATUS. && .CAE WATCHES/WARNINGS/ADVISORIES... SC...NONE. GA...NONE. &&
Hazardous weather outlook, Jun 26, 5:05 AM EDT, 13 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE COLUMBIA SC 505 AM EDT WED JUN 26 2013 GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041-270915- LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-LANCASTER-CHESTERFIELD- MCCORMICK-NEWBERRY-FAIRFIELD-KERSHAW-EDGEFIELD-SALUDA-LEXINGTON- RICHLAND-LEE-AIKEN-SUMTER-BARNWELL-ORANGEBURG-CALHOUN-CLARENDON- BAMBERG- 505 AM EDT WED JUN 26 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL GEORGIA AND CENTRAL SOUTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. SOME THUNDERSTORMS THIS AFTERNOON AND EARLY EVENING MAY BE CAPABLE OF PRODUCING BRIEF LOCALIZED HEAVY RAIN...AND FLOODING OF ROADWAYS AND OTHER LOW LYING FLOOD PRONE AREAS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Local storm report, Jun 26, 5:49 PM EDT, 1 hour 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE COLUMBIA SC
549 PM EDT WED JUN 26 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0524 PM TSTM WND DMG 4 WNW NEWBERRY 34.30N 81.68W
06/26/2013 NEWBERRY SC LAW ENFORCEMENT
POWER LINES DOWN ON BUSH RIVER RD.
&&
HCLocal storm report, Jun 26, 5:51 PM EDT, 1 hour 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE COLUMBIA SC
551 PM EDT WED JUN 26 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0527 PM TSTM WND DMG 1 NW NEWBERRY 34.29N 81.62W
06/26/2013 NEWBERRY SC LAW ENFORCEMENT
TREE FELL ON POWER LINES AND A TREE LIMB
CAUGHT FIRE.
&&
HCLocal storm report, Jun 26, 6:06 PM EDT, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE COLUMBIA SC
606 PM EDT WED JUN 26 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0531 PM TSTM WND DMG 7 NNW POMARIA 34.36N 81.45W
06/26/2013 NEWBERRY SC LAW ENFORCEMENT
LARGE TREE DOWN ON GRAHAM CEMETARY RD.
&&
HCSpecial weather statement, Jun 26, 6:15 PM EDT, 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE COLUMBIA SC
615 PM EDT WED JUN 26 2013
SCZ036-038-262300-
CLARENDON-ORANGEBURG-
615 PM EDT WED JUN 26 2013
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF CLARENDON AND
ORANGEBURG COUNTIES THROUGH 700 PM EDT...
AT 610 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...6 MILES NORTHEAST OF BOWMAN...MOVING EAST AT 15
MPH.
SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
BOWMAN...ELLOREE AND HOLLY HILL...
PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
DIME SIZE HAIL...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REPORT LARGE HAIL...DAMAGING WINDS OR FLOODING TO YOUR COUNTY
SHERIFF...OR USE
WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.COLUMBIA.GOV TO RELAY
SEVERE WEATHER REPORTS. &&
LAT...LON 3326 8031 3327 8035 3325 8036 3325 8043
3328 8049 3333 8051 3326 8064 3325 8071
3352 8071 3352 8070 3347 8066 3346 8062
3350 8062 3353 8060 3356 8033 3330 8025
TIME...MOT...LOC 2216Z 268DEG 13KT 3343 8060Local storm report, Jun 26, 6:46 PM EDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE COLUMBIA SC
646 PM EDT WED JUN 26 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0635 PM TSTM WND DMG 12 NNE WINNSBORO 34.54N 81.03W
06/26/2013 FAIRFIELD SC LAW ENFORCEMENT
SC HIGHWAY PATROL REPORTS TREES DOWN ON
HERITAGE ROAD NEAR HWY 901
&&
HCLocal storm report, Jun 26, 6:51 PM EDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE COLUMBIA SC
651 PM EDT WED JUN 26 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0644 PM TSTM WND DMG 13 NE WINNSBORO 34.49N 80.92W
06/26/2013 FAIRFIELD SC LAW ENFORCEMENT
SC HIGHWAY PATROL REPORTS DOWNED TREES ON
WATEREE RD. BETWEEN DEBUTARY RD AND WOODSIDE
DR.
&&
HCThe office that day
Everything else NWS Columbia, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 25, 9:40 PM EDT | Special Weather Statement | CAE | Edgefield, Fairfield, McCormick, Newberry, Saluda | 50 min |
| Jun 26, 10:00 AM EDT | Areal Flood Advisory | CAE | Aiken, Orangeburg | 60 min |
| Jun 26, 11:00 AM EDT | Areal Flood Advisory | CAE | Aiken, Orangeburg | 60 min |
| Jun 26, 3:09 PM EDT | Severe Thunderstorm Warning | CAE | Aiken, Edgefield | 51 min |
| Jun 26, 3:53 PM EDT | Severe Thunderstorm Warning | CAE | Aiken, Barnwell, Orangeburg | 67 min |
| Jun 26, 4:43 PM EDT | Special Weather Statement | CAE | Lexington | 62 min |
| Jun 26, 5:05 PM EDT | Severe Thunderstorm Warning | CAE | Newberry | 55 min |
| Jun 26, 5:52 PM EDT | Severe Thunderstorm Warning | CAE | Fairfield, Newberry | 53 min |
| Jun 26, 6:15 PM EDT | Special Weather Statement | CAE | Orangeburg | 45 min |
| Jun 26, 6:31 PM EDT | Severe Thunderstorm Warning | CAE | Fairfield, Kershaw, Lancaster | 59 min |
Nearby
Severe Thunderstorm Warnings in South Carolina, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.